| Model Number |
10FEN |
| Medical Device Problem Codes |
Use of Device Problem (1670); Gas/Air Leak (2946)
| Health Effect - Clinical Code |
Respiratory Insufficiency (4462)
| Date of Event |
12/03/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
According to the reporter, the product was tested prior to use with 18 a 22 mmhg that was determined by a "cuffometer".During use, the pilot balloon had an inflation/deflation issue.The patient experienced respiratory distress.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the product was tested prior to use with 18 and 22 mmhg that was determine by a "cuffometer".When the patient presented respiratory discomfort after use of the cannula, it was noticed that the balloon was emptying, not maintaining the pressure and physiotherapy identified leakage in the cuff.A replacement of the tube was done to the patient to resolve the issue.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cuff showed a small failure mode cut.Functionally, air was applied to the cuff using a syringe, and it was observed the cuff deflated after few seconds.It was reported that the balloon was emptying, not maintaining the pressure and physiotherapy identified leakage in the cuff.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: with shiley cuffed models (lpc, fen) the cuff and inflation system should be tested for leakage before inserting the tube.This test can be performed as follows: inflate the cuff with the volume of air.Then either observe for deflation over several minutes or immerse the tube in sterile saline and observe for air leakage.Deflate the cuff prior to insertion.Under no circumstances should more than 25 mm of mercury air pressure be used to inflate the cuff.Over-inflation of the cuff may cause tracheal damage and may inhibit ventilation.To ease insertion and to guard against cuff perforation from sharp edges of cartilage, the cuff should be tapered back.This can be accomplished by first inflating the cuff.Then gently move the cuff away from the distal tip of the outer cannula towards the swivel neck plate as the residual air was removed by deflation.Do not use any sharp instruments such as forceps or hemostats that would damage the cuff when tapering it.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.